I have a very complicated case in which I need answers. My mother 68 yrs old with diagnosis of Parkingson dementia was hospitalized for delutions. She also had severe back pain secondary to scoliosis. She was alert and oriented x3. She had trouble with dates and no longer could drive or cook. She did work in the house every day and in the yard. She went with my dad everyday to eat at Hardees for breakfast. The pychiatrist and medical md were working together for both problems. She was admitted and started on seroquel. This drug was rapidly and daily increased so she became increseingly confused. She also had IM injections of geodon. Seven days into treatment and my mother much more confused and pychotic had a lumbar epidural injection for the pain in her back. The very next evening we found her lying in a reclining G-chair chewing on her lips and tongue. she did not know us and couldn't communicate well. They called the M.D. and sent her for a CT scan. She was ambulatory before all this happened but was being locked in a G-chair because of confusion and going in to others rooms. The next day both doctors called and said they knew the problem, they said she had "air on her brain" They said it was caused from the epidural. I cannot help thinking she had severe reaction to neuroleptics. I have study this every day. She never regained her ability to walk and her body was as rigid as any board. Her head drew backward all the way on her back. She had jerking of her entire body, jerking so severe I cannot describe. She was later sent to a nursing home and now she is at home wth Hospice care. The case is to complicated for any attorney because she was already sick with parkingsons and dementia. This isn't why I ask these questions. I want so badly to know if the air could have caused her this total decline. She can only drink ensure now and continues to be rigid as a board with head continues to draw backward.She can no longer even stand and must be carried to bed or chair. I have read all the bad things about giving the elderly antipychotics. Which do you think caused these symptoms? The air in brain or neuroleptics? The air had gone a few weeks later when the nursing home sent her for a CT scan due to fear of CVA however, all the symptons I mentioned earlier were still present. There was no CVA. When we tried to sit her in a chair a week or two after this she was so stiff it took two and three people to bend her. She did have a bruise on her eye the morning of the epidural and was locked in a g-chair, she had pain with her transfer but there was denial that she had fallen. All these syptoms did not appear until sometime the next day after the epidural.The epidural was at 9:00am one morning and we found her at 3:00pm the next day as I described.
Thank you so much in advance if you might give me some answers or find someone who can. I am so tired and can not find the answers myself. I have read about Akathisia, Serotonon syndrome and Neuroleptic malignant syndrome. She was later diagnosed with Lewy bodies demntia, which cannot have antipychotics. Please answer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.